Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 27, NWS Raleigh, NC

July 9, 2008Anson County, Montgomery County, Richmond County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 9, 2008, 12:06 AM EDT for Anson County, Montgomery County, Richmond County, North Carolina. It was in force for 114 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2008, 12:06 AM EDT (04:06 UTC)
Expired
Jul 9, 2008, 2:00 AM EDT
In force
114 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Anson County, NC, Montgomery County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 137 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 1:30 AM EDTFLASH FLOOD4 Ese Lilesville, NCLAW ENFORCEMENT REPORTED WATER TWO TO THREE FEET DEEP ON US HWY 74... NEAR FOX ROAD. A SEMI-TRUCK WHICH ENCOUNTERED THE WATER AND TRIED TO DRIVE THROUGH HAD ITS HOOD RIPPED OFF WHEN COLLIDING WITH THE WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 84 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 090408
FFWRAH
NCC007-123-153-090600-
/O.NEW.KRAH.FF.W.0027.080709T0406Z-080709T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1206 AM EDT WED JUL 9 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN ANSON COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
  RICHMOND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 200 AM EDT

* AT 1158 PM EDT...STRONG THUNDERSTORMS WERE PRODUCING VERY HEAVY 
RAIN OVER RICHMOND...SOUTHERN MONTGOMERY AND EASTERN ANSON COUNTIES. 
DOPPLER RADAR ESTIMATES THAT UP TO THREE INCHES OF RAIN HAS FALLEN 
WITHIN THE PAST 1 TO 2 HOURS. THE STORMS WERE MOVING SLOWLY EAST AND 
AN ADDITIONAL 1 TO 2 INCHES OF RAIN ARE POSSIBLE THROUGH 200 AM. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE MOUNT GILEAD... 
ROCKINGHAM...AND HAMLET.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3524 7969 3486 7965 3485 8001 3525 8007

$$

MLM
1 follow-up statement
000 
WGUS72 KRAH 090450
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1246 AM EDT WED JUL 9 2008

NCC007-123-153-090600-
/O.CON.KRAH.FF.W.0027.000000T0000Z-080709T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANSON NC-MONTGOMERY NC-RICHMOND NC-
1246 AM EDT WED JUL 9 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
WESTERN RICHMOND...SOUTHERN MONTGOMERY AND EASTERN ANSON COUNTIES...

AT 1241 AM EDT...A THUNDERSTORM PRODUCING  WAS REPORTED OVER THE
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKINGHAM
AND HAMLET

HEAVIEST RAINS HAVE FALLEN AND CONTINUE TO FALL EAST OF WADESBORO... 
ALONG AND NORTH OF HIGHWAY 74. RADAR ESTIMATES FIVE INCHES OF RAIN 
OR MORE HAS FALLEN OVER THE PAST TWO HOURS IN SOME LOCATIONS. 

CREEKS AND STREAMS ARE LIKELY OUT OF THEIR BANKS... AND SOME RURAL 
BRIDGES COULD BE AFFECTED. RESIDENTS AND TRAVELERS SHOULD BE ALERT 
TO THIS CONTINUED THREAT TO LIFE AND PROPERTY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3524 7969 3486 7965 3485 8001 3525 8007

$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 11:20 PM EDT, 46 minutes earlier.

Area forecast discussion, Jul 8, 11:20 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1120 PM EDT TUE JUL 8 2008

.SYNOPSIS...
A WARM AND HUMID AIR MASS OVER THE REGION... COMBINED WITH AN UPPER
LEVEL TROUGH IN THE AREA... WILL RESULT IN THE DEVELOPMENT OF
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS AGAIN TODAY.
THE TROUGH WILL SHIFT EAST OF THE AREA TONIGHT. A SURFACE BOUNDARY
WILL APPROACH THE AREA FROM NORTHWEST LATE WEDNESDAY.

&&

.NEAR TERM /REST OF TODAY THROUGH TONIGHT/...
AS OF 1120 PM TUESDAY...

ATMOSPHERIC CONDITIONS ARE CERTAINLY RIPE FOR CONVECTION TODAY.
MODIFICATION OF THE 12Z GSO SOUNDING FOR PROBABLE AFTERNOON TEMP AND
DEW POINT SHOWS STRONG INSTABILITY... OVER 3700 J/KG OF MUCAPE...
AND VERY HIGH CAPE VALUES NEAR 1000 J/KG IN THE HAIL GROWTH REGION
OF -10C TO -30C ALOFT... AND THIS INSTABILITY IS ALSO REFLECTED IN
THE COLD POOL ALOFT... -12C AT 12Z AT 500 MB. AVAILABLE MOISTURE IS
MORE THAN SUFFICIENT WITH PRECIPITABLE WATER NEARLY 150% OF
NORMAL... ALTHOUGH IT SHOULD BE BEST IN THE CENTRAL/EAST SECTIONS OF
THE CWA... ALONG AND EAST OF THE MID LEVEL TROUGH AXIS. WE ALSO HAVE
A POTENTIAL CONVECTIVE INSTIGATOR IN THE FORM OF A WEAK VORTICITY
MAXIMUM... APPARENTLY SOURCED FROM AN EASTERN IOWA MCS YESTERDAY...
THAT WILL CONTINUE ROUNDING THE TROUGH BASE PASSING THROUGH
SOUTHERN/EASTERN NC. HOWEVER... THE LATEST MODELS... PARTICULARLY
THE 06Z GFS AND 00Z WRF-ARW... ACTUALLY SHOW VERY LITTLE PRECIP OVER
CENTRAL NC THROUGH TONIGHT... AND THIS MAY BE DUE IN PART TO ITS
OVERBLOWING THE VORTICITY MAXIMUM AND HENCE OVERDOING THE NVA BEHIND
IT. AND... DEEP LAYER SHEAR IS UNIMPRESSIVE AS WELL... ONLY 15 KTS
AT MOST. NEVERTHELESS... WITH THE OBSERVED DATA SUPPORTING THIS MUCH
INSTABILITY AND WITH PLENTY OF HEATING TAKING PLACE OVER MUCH OF THE
CWA... WILL RAISE POPS TO LIKELY ACROSS MOST OF THE CWA... MAINLY
SOUTHERN AND EASTERN SECTIONS THAT WILL BE INFLUENCED BY PVA. GIVEN
THE DEGREE OF MID LEVEL INSTABILITY... HAIL AND NEARLY CONTINUOUS
LIGHTNING WILL BE THE PRIMARY WEATHER THREATS THROUGH TONIGHT...
ALTHOUGH WITH THE 30+ C VERTICAL THETA-E DIFFERENCE IN THE GSO
SOUNDING... DAMAGING WINDS CANNOT BE RULED OUT EITHER. FINALLY...
SEVERAL PARAMETERS INCLUDING THE HIGH CAPE (BOTH MUCAPE AND -10 TO
-30C CAPE)... K-INDEX OF 33-36... AND NORMALIZED CAPE OF 0.25 ALL
SUPPORT VERY VIGOROUS UPDRAFTS AND RAPID CHARGE SEPARATION... THUS
THE MENTION OF FREQUENT LIGHTNING HAS BEEN ADDED TO THE FORECAST
THROUGH TONIGHT. HAVE BUMPED HIGHS UP A FEW DEGREES IN THE EAST
WHERE MORNING SUNSHINE AND HEATING HAVE BEEN ABUNDANT... AND HAVE
LOWERED THEM A DEGREE OR TWO IN THE WEST BENEATH CONSIDERABLE MID
CLOUDINESS AND SHOWERS.

THE COLUMN IS EXPECTED TO REMAIN AT LEAST MODERATELY UNSTABLE WELL
INTO THE EVENING... AND THE RISK OF NUMEROUS STORMS WILL LIKELY
EXTEND TO NEAR OR SHORTLY AFTER MIDNIGHT. THE MID LEVEL TROUGH AXIS
AND ITS ATTENDANT COOL POOL ALOFT WILL SHIFT TO COASTAL NC TOWARD
06Z TONIGHT. INCREASING TEMPERATURES AND ANTICYCLONIC FLOW IN THE
MID LEVELS SHOULD FORCE A WEST-TO-EAST TAPERING OFF OF SHOWERS AND
STORMS OVERNIGHT. HOWEVER PRECIPITABLE WATER STAYS QUITE HIGH OVER
MUCH OF THE CWA... AND WE WILL NEED TO WATCH ANY MCS THAT DEVELOPS
OVER MO/OHIO VALLEY... AS ANY RESULTANT MCV MAY INDUCE NEW
CONVECTION LATE TONIGHT OVER CENTRAL/EASTERN NC. LOWS SHOULD BE VERY
MILD... AROUND 70-74. -GIH

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 200 PM MONDAY...

WEDNESDAY:

MOISTURE ADVECTION WILL BE UNDERWAY IN LOW LEVEL SOUTHWEST FLOW
AS A LEE TROF DEVELOPS AHEAD OF AN APPROACHING FRONT. A HOT SOUPY
AIRMASS WILL RESULT...WITH PROGGED PRECIPITABLE WATERS APPROACHING
2 INCHES. FORCING WILL BE RATHER WEAK...HENCE NEAR CLIMATOLOGICAL
CHANCE POPS...WHICH WILL BE MAINLY INSTIGATED BY THE LOW LEVEL
TROF...THUS EXPECT A BIT MORE ACTIVITY IN THE WEST...WITH SOME
EASTWARD PROPAGATION IN WESTERLY FLOW. HIGHS WILL BE EDGING UP IN
WESTERLY FLOW...88 TO 92 DEGREES.

WEDNESDAY NIGHT:

WEDNESDAYS DIURNAL CONVECTION WILL BE LARGELY A MEMORY BY
MIDNIGHT. HOWEVER...LINGERING OUTFLOW BOUNDARIES AND WEAK LOW
LEVEL CONVERGENCE RESULTING FROM AN APPROACHING SURFACE BOUNDARY
COULD INITIATE WIDELY SCATTERED CONVECTION OVERNIGHT.

THURSDAY AND THURSDAY NIGHT:

A SURFACE FRONT WILL MOVE ACROSS THE AREA ON THURSDAY AND STRONG
LOW LEVEL CONVERGENCE WILL HAVE SUFFICIENT INSTABILITY IN THE HOT
AND MOIST AIRMASS TO PRODUCE SCATTERED...MAINLY LATE DAY
THUNDERSTORMS ONCE AGAIN. UPPER SUPPORT IS RATHER WEAK...
HOWEVER...SO THE CONVECTION WILL DIE OFF QUICKLY AFTER SUNSET.
HIGHS THURSDAY WILL REACH NEAR 90. WE WILL START TO SEE SOME
CHANGE IN THE AIRMASS...AS SURFACE WINDS SHIFT TO A SLIGHTLY
COOLER AND DRIER NORTHWEST FLOW BEHIND THE FRONT LATE ON THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 240 AM TUESDAY...

DRIER AIR OVER THE REGION FRIDAY AND SATURDAY AS HIGH PRESSURE
BUILDS INTO THE AREA FROM THE NORTHWEST... AND SETTLES OVER THE AREA
SATURDAY. HIGHS IN THE 80S TO AROUND 90. LOWS IN THE UPPER 60S TO
LOWER 70S.

MOISTURE RETURNS TO THE REGION SUNDAY INTO MONDAY AS HIGH PRESSURE
MOVES OFFSHORE AND A COLD FRONT APPROACHES FROM THE WEST RESULTING
SOUTHWEST FLOW OVER THE AREA. WITH THE FRONTAL SYSTEM AND INCREASED
MOISTURE WILL COME A CHANCE FOR SHOWERS AND STORMS. HIGHS IN THE
LOWER 90S. LOWS SUNDAY NIGHT IN THE UPPER 60S NORTHWEST TO LOWER 70S
SOUTHEAST.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
AS OF 740 AM TUESDAY...

PATCHY STRATUS AND FOG MAINLY OVER THE CENTRAL AND EASTERN TAF AREA
WILL LIFT BY LATE MORNING. OTHERWISE WE CAN EXPECT SCATTERED TO
BROKEN CLOUDS AT 3 TO 5 THOUSAND FEET WITH HIGHER CLOUDS ABOVE.

MID AND UPPER LEVEL TROUGHS OVER THE WESTERN PORTION OF THE CWA WILL
COMBINE WITH WITH PRECIP WATER VALUES IN EXCESS OF 1.75 INCHES...
KS NEAR 30... AND CAPE 2500 TO 3000 J/KG.  THERE WILL BE A CHANCE
OF SHOWERS OVER THE WEST THIS MORNING. SHOWERS AND STORMS WILL BE
POSSIBLE DURING THE AFTERNOON INTO THE OVERNIGHT HOURS... SO HAVE
ADDED CB TO TAFS. LATER FORECAST WILL BETTER DEFINE LOCATION OF
STORMS ONCE THEY BEGIN TO DEVELOP. MVFR CONDITIONS WILL BE POSSIBLE
IN SHOWERS WITH IFR CONDITIONS IN STRONGER STORMS. WINDS WILL
INCREASE TO 10 KNOTS FROM THE SOUTHWEST.

THE CHANCE FOR STORMS WILL CONTINUE THROUGH THURSDAY AS A FRONT
MOVES ACROSS THE AREA WEDNESDAY AND LINGERS OVER EASTERN NORTH
CAROLINA INTO THURSDAY. HIGH PRESSURE WILL BUILD INTO THE REGION
FROM THE NORTHWEST FRIDAY AND SETTLE OVER THE AREA SATURDAY.
RETURNING VFR CONDITIONS TO THE AREA FOR THE FIRST PART OF THE
WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...MLM
LONG TERM...RHJ
AVIATION...RHJ
Hazardous weather outlook, Jul 8, 1:11 PM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
111 PM EDT TUE JUL 8 2008

NCZ007>011-025>028-041>043-078-089-091715-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
WAKE-JOHNSTON-WILSON-WAYNE-SAMPSON-
111 PM EDT TUE JUL 8 2008

...SEVERE THUNDERSTORM WATCH 668 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON
THROUGH THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...
PRODUCING LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER... AND
DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS
WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY
THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN
1 PM THIS AFTERNOON AND 10 PM TONIGHT.

PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP
WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE
REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE
MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON
THROUGH MID EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY
SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN
RALEIGH.

NCZ021>024-038>040-073>077-083>086-088-091715-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
111 PM EDT TUE JUL 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS
AFTERNOON THROUGH THIS EVENING. AN ISOLATED STORM OR TWO MAY
BECOME SEVERE... PRODUCING LARGE HAIL NEAR ONE INCH IN DIAMETER...
AND DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS
WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY
THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN
1 PM THIS AFTERNOON AND 8 PM TONIGHT.

PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP
WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE
REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE
MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER
IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

GIH

In the hours before

Local storm report, Jul 8, 11:36 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1136 PM EDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLASH FLOOD      PINEHURST               35.18N 79.46W
07/08/2008                   MOORE              NC   LAW ENFORCEMENT

            ONE FOOT OF WATER REPORTED OVER NC HWY 5 IN PINEHURST.
            THE ROAD WAS BRIEFLY CLOSED DUE TO THE HIGH WATER.

&&

BSD
Local storm report, Jul 8, 11:40 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1140 PM EDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND DMG     PINEHURST               35.18N 79.46W
07/08/2008                   MOORE              NC   LAW ENFORCEMENT

            ONE TREE REPORTED DOWN ON A HOUSE IN PINEHURST CAUSING
            ROOF DAMAGE... NEAR FOREST HILLS DR.

&&

BSD
Local storm report, Jul 8, 11:49 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1149 PM EDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND DMG     4 W STEEDS              35.46N 79.87W
07/08/2008                   MONTGOMERY         NC   LAW ENFORCEMENT

            TWO TREES REPORTED DOWN BLOCKING TRAFFIC IN THE
            NORTHBOUND LANE OF NC HWY 134.

&&

BSD
Local storm report, Jul 8, 11:53 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1153 PM EDT TUE JUL 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND DMG     4 NNE TROY              35.42N 79.87W
07/08/2008                   MONTGOMERY         NC   LAW ENFORCEMENT

            TREES REPORTED DOWN ON POWER LINES ON FLOYD FARM ROAD...
            NEAR NC HWY 134.

&&

BSD
Special weather statement, Jul 8, 11:55 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1155 PM EDT TUE JUL 8 2008

NCZ075-085-086-090500-
HOKE-MOORE-SCOTLAND-
1155 PM EDT TUE JUL 8 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN MOORE...WESTERN
HOKE AND NORTHERN SCOTLAND COUNTIES THROUGH 100 AM EDT...

AT 1155 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FOXFIRE...OR ABOUT 11 MILES WEST OF SOUTHERN PINES...MOVING EAST AT
13 MPH.

SOME LOCATIONS IN THE PATH OF THESE THUNDERSTORMS INCLUDE...
PINEBLUFF... SOUTHERN PINES... ABERDEEN  AND ASHLEY HEIGHTS.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

MWS
Local storm report, Jul 9, 12:06 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1206 AM EDT WED JUL 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     7 E SILER CITY          35.73N 79.34W
07/08/2008                   CHATHAM            NC   LAW ENFORCEMENT

            POWER LINES REPORTED DOWN ON WHITE SMITH ROAD... NEAR US
            HWY 64.

&&

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:03 PM EDTAreal Flood AdvisoryRAHHoke, Lee, Moore, Richmond, Scotland117 min
Jul 8, 8:15 PM EDTSevere Thunderstorm WarningRAHWake45 min
Jul 8, 8:34 PM EDTSevere Thunderstorm WarningRAHJohnston56 min
Jul 8, 8:36 PM EDTTornado WarningRAHCumberland28 min
Jul 8, 8:45 PM EDTAreal Flood AdvisoryRAHCumberland2 hr
Jul 8, 8:47 PM EDTSevere Thunderstorm WarningRAHPerson43 min
Jul 8, 8:56 PM EDTSevere Thunderstorm WarningRAHSampson64 min
Jul 8, 9:00 PM EDTFlash Flood WarningRAHCumberland2 hr
Jul 8, 11:27 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond63 min
Jul 9, 12:24 AM EDTSevere Thunderstorm WarningRAHAnson, Richmond66 min
Jul 9, 1:51 AM EDTFlash Flood WarningRAHAnson, Richmond99 min
Jul 9, 2:13 AM EDTSevere Thunderstorm WarningRAHDavidson, Randolph24 min
Jul 9, 3:34 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth41 min
Jul 9, 4:58 PM EDTSevere Thunderstorm WarningRAHPerson62 min
Jul 9, 5:06 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange54 min
Jul 9, 5:31 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Person, Vance59 min
Jul 9, 5:54 PM EDTSevere Thunderstorm WarningRAHDurham, Orange51 min
Jul 9, 6:06 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly39 min
Jul 9, 6:19 PM EDTSevere Thunderstorm WarningRAHVance, Warren56 min
Jul 9, 6:19 PM EDTSevere Thunderstorm WarningRAHAnson56 min
Jul 9, 6:20 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Wake55 min
Jul 9, 6:52 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren53 min
Jul 9, 6:56 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake49 min
Jul 9, 7:06 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond, Scotland54 min

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.